Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 2, NWS Caribou, ME

January 21, 20066 counties in Maine

NWS Caribou, ME issued this wind advisory at Jan 21, 2006, 3:22 PM EST for 6 counties in Maine. It took effect at Jan 21, 2006, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2006, 3:22 PM EST (20:22 UTC)
In effect from
Jan 21, 2006, 7:00 PM EST
Expired
Jan 22, 2006, 4:06 AM EST
In force
9 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2006-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2006-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 212022
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
322 PM EST SAT JAN 21 2006

...STRONG NORTHWEST WINDS FOR NORTH AND CENTRAL MAINE TONIGHT...

.A STRONG COLD FRONT WILL CROSS THE STATE THIS EVENING PRODUCING
GUSTY WINDS UP TO 50 MPH OVER NORTHERN AND CENTRAL SECTIONS
TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA ON SUNDAY ALLOWING
WINDS TO DIMINISH.

MEZ001>006-010-220830-
/O.NEW.KCAR.WI.Y.0002.060122T0000Z-060122T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
322 PM EST SAT JAN 21 2006

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
SUNDAY. 

STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN
BE EXPECTED ACROSS THE ADVISORY AREA TONIGHT. AREAS OF BLOWING SNOW
COULD REDUCE VISIBILITIES AT TIMES...ESPECIALLY OVER AREAS
EXPOSED TO THE NORTHWEST WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. 

$$

FOSTER
2 follow-up statements
000 
WWUS71 KCAR 212321
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
621 PM EST SAT JAN 21 2006

...STRONG NORTHWEST WINDS FOR ALL OF NORTHERN AND EASTERN MAINE
TONIGHT...

.STRONG NORTHWEST WINDS BEHIND A STRONG COLD FRONT CROSSING THE
REGION THIS EVENING WILL GUST UP TO 50 MPH ACROSS ALL OF NORTHERN
AND EASTERN MAINE TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA
ON SUNDAY ALLOWING WINDS TO SLOWLY DIMINISH.

MEZ011-015>017-029>032-221000-
/O.EXA.KCAR.WI.Y.0002.060122T0000Z-060122T1000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
621 PM EST SAT JAN 21 2006

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. 

STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
CAN BE EXPECTED ACROSS THE ADVISORY AREA TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS.

$$

MEZ001>006-010-221000-
/O.CON.KCAR.WI.Y.0002.060122T0000Z-060122T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
621 PM EST SAT JAN 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
CAN BE EXPECTED ACROSS THE ADVISORY AREA TONIGHT. AREAS OF BLOWING
SNOW COULD REDUCE VISIBILITIES BELOW ONE MILE AT TIMES ON SOME
AREA ROADWAYS...ESPECIALLY OVER AREAS EXPOSED TO THE NORTHWEST
WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS.

$$

VJN
000 
WWUS71 KCAR 220906
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
406 AM EST SUN JAN 22 2006

...NORTHWEST WINDS WILL CONTINUE TO DIMINISH...

.WINDS WILL DIMINISH TODAY AS INTENSE LOW PRESSURE MOVES AWAY FROM
NEW ENGLAND.

MEZ001>006-010-011-015>017-029>032-221015-
/O.CAN.KCAR.WI.Y.0002.000000T0000Z-060122T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
406 AM EST SUN JAN 22 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

$$

MIGNONE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:17 PM EST, 5 minutes earlier.

Area forecast discussion, Jan 21, 3:17 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EST SAT JAN 21 2006

.SYNOPSIS...A STRONG COLD FRONT WILL CROSS THE STATE THIS EVENING
WITH SNOW AND RAIN SHOWERS UNDER BRISK NORTHWEST WINDS. HIGH
PRESSURE WILL BUILD ACROSS THE REGION ON SUNDAY AND THEN MOVE EAST
OF THE REGION ON MONDAY. LOW PRESSURE IS EXPECTED TO TRACK SOUTH OF
THE REGION ON TUESDAY.

&&

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
LOW PRESSURE MOVING ACROSS NORTHERN MAINE THIS AFTERNOON WILL MOVE
QUICKLY NORTHEAST OF THE STATE LATE THIS AFTERNOON. MOSTLY RAIN
OVER THE STATE EXCEPT FOR EXTREME NORTHERN SECTIONS WHERE 3 TO 4
INCHES OF SNOW HAVE FALLEN. WILL KEEP WARNING OUT UNTIL 10 PM
FOR ZONES 1 AND 3 MOSTLY FOR EXTREME NORTHERN SECTIONS WHERE
ACCUMULATIONS COULD REACH 7 INCHES BEFORE SNOW ENDS THIS EVENING.
STRONG COLD FRONT WILL CROSS THE STATE WHILE LOW MOVES NORTHEAST.
EXPECT SNOW AND RAIN SHOWERS ACROSS THE NORTH AND CENTRAL SECTIONS
AND RAIN SHOWERS OVER SOUTHERN SECTIONS WITH FRONTAL PASSAGE.
STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL PRODUCE GUSTY
NORTHWEST WINDS TONIGHT. TIGHTEST GRADIENT IS ACROSS THE NORTH AND
CENTRAL SECTIONS SO WILL ISSUE WIND ADVISORY FOR GUSTS UP TO 50
MPH FOR ZONES 1-6 AND 10. ANY SNOW SHOWERS WITH THE FRONT AND
STRONG WINDS THAT FOLLOW COULD PRODUCE AREAS OF BLOWING SNOW
ESPECIALLY OVER AREAS EXPOSED TO THE NORTHWEST WIND. HIGH PRESSURE
MOVES IN BEHIND FRONT VERY QUICKLY WITH DIMINISHING WINDS DURING
SUNDAY. WARM AIR ADVECTION WILL PRODUCE CLOUDS ACROSS THE STATE ON
MONDAY. LOW PRESSURE MOVING SOUTH OF THE GULF OF MAINE WILL SPREAD
SNOW ACROSS SOUTHERN SECTIONS MONDAY NIGHT. AT THIS TIME SNOWFALL
AMOUNTS APPEAR TO BE ON THE LIGHT SIDE BUT A MOVE TO THE NORTH
COULD MEAN HIGHER AMOUNTS.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...
LOW PRESSURE WILL EXIT EAST THROUGH THE MARITIMES TUESDAY...WHILE
HIGH PRESSURE BRIEFLY RIDGES ACROSS THE REGION IN ADVANCE OF LOW
PRESSURE MOVING EAST THROUGH QUEBEC PROVINCE. EXPECT PARTLY/MOSTLY
CLOUDY SKIES ACROSS THE REGION DURING TUESDAY. THE LOW WILL REACH
MAINE TUESDAY NIGHT THEN CROSS THE FORECAST AREA WEDNESDAY...BRINGING
A CHANCE OF SNOW TO THE ENTIRE FORECAST AREA. THE LOW WILL EXIT TO
THE EAST WEDNESDAY NIGHT...LEAVING SCATTERED SNOW SHOWERS ACROSS
THE REGION. HIGH PRESSURE WILL BEGIN TO BUILD TOWARD THE REGION
THURSDAY. SNOW SHOWERS COULD LINGER ACROSS THE NORTH/MOUNTAINS
EARLY THURSDAY. OTHERWISE...EXPECT SKIES TO BECOME PARTLY CLOUDY
ACROSS THE REGION. HIGH PRESSURE WILL THEN CROSS THE REGION
THURSDAY NIGHT/FRIDAY. A COLD FRONT/TROF COULD CROSS THE REGION
FRIDAY...WITH POSSIBLY SOME SNOW SHOWERS ACROSS THE
NORTH/MOUNTAINS. HIGH PRESSURE WILL THEN BUILD BACK ACROSS THE
REGION FRIDAY NIGHT/SATURDAY. TEMPERATURES SHOULD REMAIN AT ABOVE
NORMAL LEVELS THROUGH MID WEEK...THEN BEGIN TO COOL BACK TO NEAR
NORMAL LEVELS LATE WEEK.

&&

.AVIATION...
MVFR/IFR OVER NORTHERN SITES THIS EVENING WITH FRONTAL PASSAGE AND
THEN VFR UNDER STRONG NORTHWEST WINDS EXCEPT IN AREAS OF BLOWING
SNOW. KBGR WILL BE VFR WITH A CHANCE OF A SHOWER INTO THIS EVENING
BEFORE FRONTAL PASSAGE.

&&

.MARINE...
STRONG SW WINDS WILL BECOME NW WITH FRONTAL PASSAGE THIS EVENING.
EXPECT GALE FORCE WINDS THROUGH THE NIGHT AND THEN WINDS TO
DIMINISH SUNDAY WHILE HIGH PRESSURE RIDGES IN FROM THE WEST. WNAWAVE
SEEM VERY REASONABLE SO MAINLY USED IT FOR SEAS. SEAS WILL BUILD
TO SMALL CRAFT ADVISORY LEVELS LATER TUESDAY...THEN REMAIN AT
SMALL CRAFT ADVISORY LEVELS THROUGH THURSDAY. SMALL CRAFT ADVISORY
LEVEL WINDS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FOR MEZ001>006-010-011-015>017-031-032 UNTIL 7 PM
     SATURDAY.
  ...WINTER STORM WARNING FOR MEZ001-003 UNTIL 10 PM SATURDAY.
  ...WIND ADVISORY FOR MEZ001>006-010 FROM 7 PM SATURDAY TO 5 AM
     SUNDAY.
MARINE...GALE WARNING FOR ANZ050 UNTIL 6 AM SUNDAY.

&&

SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...NORCROSS
AVIATION...WEITLICH
Hazardous weather outlook, Jan 21, 6:57 AM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
657 AM EST SAT JAN 21 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-221200-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
657 AM EST SAT JAN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNING IS IN EFFECT TODAY INTO THE EVENING FOR
NORTHWEST AROOSTOOK AND NORTHERN SOMERSET COUNTY FOR SNOWFALL
ACCUMULATIONS OF 5 TO 9 INCHES. A SNOW ADVISORY IS IN EFFECT FOR
NORTHEAST AROOSTOOK AND NORTHERN PISCATAQUIS COUNTY FOR 3 TO 6
INCHES OF SNOW BY THE EVENING. THE SNOW WILL MIX WITH AND POSSIBLE
CHANGE OVER TO LIGHT RAIN FOR A BRIEF TIME FROM CARIBOU TO ASHLAND
ON SOUTH. FOR FURTHER INFORMATION...PLEASE REFER TO THE STATEMENT
/PWMWSWCAR/ ISSUED BY THIS OFFICE.

IN ADDITION TO THE SNOW AND LIGHT RAIN WILL BE THE INCREASING
WINDS BEHIND THE DEPARTING LOW LATER TODAY INTO TONIGHT. GUSTY
NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL USHER
IN COLD AIR FROM CANADA. THESE WINDS WILL LEAD TO MUCH BLOWING AND
DRIFTING OF SNOW ESPECIALLY ACROSS WESTERN AND NORTHWESTERN MAINE.

A FLOOD WATCH IS NOW IN EFFECT THROUGH 7 PM THIS EVENING. THERE IS
THE POTENTIAL THAT ICE JAMS THAT ARE IN PLACE COULD LIFT AND MOVE
WITH TEMPERATURES WARMING INTO THE 30S EARLY TODAY BEFORE THE
TEMPERATURES COOL DOWN BY THE EVENING. PLEASE SEE /PWMFFACAR/ FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LOW PRESSURE IS FORECAST TO PASS SOUTH OF THE STATE OF MAINE LATE
MONDAY GIVING A GLANCING BLOW OF SNOW TO EASTERN AND COASTAL AREAS.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY
ANY SNOWFALL AND WIND REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:34 AM ESTSnow AdvisoryCARAroostook, Piscataquis7 hr
Jan 21, 4:34 AM ESTWinter Storm WarningCARAroostook, Somerset14 hr
Jan 21, 11:20 AM ESTWinter Weather AdvisoryCARAroostook, Piscataquis4 hr

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.